Flecainide acetate can cause an abrupt and potentially lethal rise in pacing threshold, necessitating caution when prescribed to elderly patients with pacemakers.
Flecainide warrants vigilance in paced patients; case report leaves open systematic study of drug effects on thresholds.
Flecainide acetate is a recently introduced, class 1 antiarrhythmic agent that is highly effective in the treatment of ventricular and atrioventricular/nodal reentrant tachycardias. Although both intravenous and orally administered flecainide are known to cause an increase in the pacing threshold, an abrupt and potentially lethal rise in threshold causing failure of a properly functioning, newly implanted pacing system has not to our knowledge been described. We report such a case to stress the need for caution when using this drug in elderly pacemaker patients.
No takes yet. Share an insight, caveat, or question.
Walker et al. (1985) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: